Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 23, NWS Wilmington, NC

June 24, 2018Bladen County, Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2018, 8:34 PM EDT for Bladen County, Brunswick County, Columbus County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 8:34 PM EDT (00:34 UTC)
Expired
Jun 24, 2018, 9:15 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 41 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1910 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS52 KILM 250034
SVRILM
NCC017-019-047-250115-
/O.NEW.KILM.SV.W.0023.180625T0034Z-180625T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
834 PM EDT SUN JUN 24 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southeastern Bladen County in southeastern North Carolina...
  Central Brunswick County in southeastern North Carolina...
  Central Columbus County in southeastern North Carolina...

* Until 915 PM EDT.

* At 834 PM EDT, a severe thunderstorm was located over Redbug, or
  near Whiteville, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage trees and power lines.

* Locations impacted include...
  Whiteville, Lake Waccamaw, Sandyfield, Makatoka, Hallsboro, Honey
  Island, Redbug, Old Dock, Council, Southeastern Community College,
  Williams, Freeman, Crusoe Island, Brunswick, Bolton, East Arcadia
  and Columbus Regional Healthcare System.

This includes US Route 74 between mile markers 388 and 418.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3446 7823 3441 7824 3440 7825 3439 7825
      3439 7824 3408 7830 3422 7885 3441 7874
TIME...MOT...LOC 0034Z 272DEG 27KT 3429 7862 

HAIL...<.75IN
WIND...60MPH
 
$$

RGZ
2 follow-up statements
583 
WWUS52 KILM 250103
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
903 PM EDT SUN JUN 24 2018

NCC019-250112-
/O.CAN.KILM.SV.W.0023.000000T0000Z-180625T0115Z/
Brunswick NC-
903 PM EDT SUN JUN 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRUNSWICK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3446 7823 3441 7824 3440 7825 3438 7824
      3421 7828 3421 7834 3423 7857 3443 7853
TIME...MOT...LOC 0102Z 272DEG 27KT 3428 7836 

$$

NCC017-047-250115-
/O.CON.KILM.SV.W.0023.000000T0000Z-180625T0115Z/
Bladen NC-Columbus NC-
903 PM EDT SUN JUN 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...

At 902 PM EDT, a severe thunderstorm was located near Freeman, or 19
miles east of Whiteville, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage trees and power lines.

Locations impacted include...
Lake Waccamaw, Sandyfield, Freeman, Council, Bolton and East Arcadia.

This includes US Route 74 between mile markers 402 and 418.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3446 7823 3441 7824 3440 7825 3438 7824
      3421 7828 3421 7834 3423 7857 3443 7853
TIME...MOT...LOC 0102Z 272DEG 27KT 3428 7836 

HAIL...<.75IN
WIND...60MPH
 
$$

RGZ
018 
WWUS52 KILM 250113
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
913 PM EDT SUN JUN 24 2018

NCC017-047-250122-
/O.EXP.KILM.SV.W.0023.000000T0000Z-180625T0115Z/
Bladen NC-Columbus NC-
913 PM EDT SUN JUN 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND
NORTHEASTERN COLUMBUS COUNTIES WILL EXPIRE AT 915 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3446 7823 3441 7824 3440 7825 3438 7824
      3421 7828 3421 7834 3423 7857 3443 7853
TIME...MOT...LOC 0112Z 272DEG 27KT 3428 7827 

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:33 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 24, 7:33 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Wilmington NC
733 PM EDT Sun Jun 24 2018

.SYNOPSIS...
Hot and humid conditions will continue through Monday. Showers
and thunderstorms will become more numerous Monday and Tuesday
ahead of a cold front, which will bring some relief from the
heat for midweek. Temperatures will rebound to above normal
again late in the week, with the potential for another cold
front to approach the area on Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 610 PM Sunday...One cluster of severe thunderstorms that
caused wind damage in the Maxton/Pembroke area has weakened but
remains quite strong as it moves through Elizabethtown
currently. An outflow boundary measured by radar at 4000 feet
deep will soon encounter the seabreeze front across Columbus
and eastern Bladen counties where new convection could rapidly
develop. Attention is also turning westward to several large
convective clusters developing across the western half of South
Carolina. Much of the high res guidance has recently begun
showing this western SC convection will grow toward MCS-scale
as it accelerates east-southeastward. I've bumped PoPs up to
40-50 percent across most of our South Carolina forecast area
between 9 PM and midnight, and have also added the 'gusty winds'
qualifier through the evening hours. We may not be done with
severe thunderstorm warnings...

Other forecast changes were generally minor, focusing on sky
cover and small downward tweaks to overnight lows with more
widespread convection expected. -TRA

Discussion from 300 PM follows...

A very hot aftn ongoing across the region with highs widespread
93-98 at the present time. The exception is within the sea
breeze, but there, dewpoint surge has occurred such that heat
indices are around 105 most places, and the heat advisory
remains in effect until 8 PM.

A few storms have begun to blossom along the Piedmont trough, with
the sea breeze noticeably lacking convection as expected. This
morning's shortwave has exited NE, and the subsidence behind it
combined with dry air on westerly flow aloft has squelched Cu as it
has tried to develop. Enough heating and surface convergence has
allowed storms to break NW of the area, and the challenge this
evening and tonight involves the potential for convection locally.

High res guidance has a variety of different solutions for the
evening, but the general trend is that storms in the vicinity of the
Piedmont trough will try to organize into a linear feature and push
E/SE beneath a mid-level shortwave pushing eastward. Both timing and
coverage of convection remains uncertain, but latest HRRR has
finally initialized well, as has the NAM-ARW. Latest RUC analyses
show more than 2000 J/kg of MLCape across the area despite lack of
Cu, but this is more than sufficient to allow storms to develop and
intensify with the approach of the aforementioned shortwave. SPC has
the area in a MRGL risk for this evening, and although 0-6km shear
is only moderate, about 20 kts, this combined with the PVA could
support some storm organization. Freezing levels are quite high so
hail isn't as likely as wind, but a non-zero severe threat is
possible through the evening. Can only raise POP to high CHC however
due to lowered confidence. Some of the high res guidance is
suggesting a second round of convection later in the overnight as
well, the ability of this to develop could be highly dependent on
whether the environment gets "worked over" by the storms this
evening, and have noted a general weakening trend in this second
line so have lowered POP overnight. All convection should be
offshore by Monday morning but another very humid night is forecast
with lows dropping only into the mid 70s to near 80 at the coast.

Monday will again initially be hot and dry as as a cold front
approaches from the north. Temps will again soar into the mid 90s
away from the coast, but slightly better mixing of drier air should
allow dewpoints to mix down enough to prevent widespread heat
advisory criteria on Monday. Still am forecasting some 105+ for the
coastal plain of NE SC and a few counties may need an HT.Y, but will
hold off on issuance until today's hazard drops this evening. This
cold front will drop into the region late, and will likely be
accompanied by good thunderstorm chances, especially during the late
aftn/eve and from north to south. A very unstable environment will
feature MLCape over 3500 J/kg and PWATs climb towards 2.25 inches. A
weak low may develop along this boundary, accentuated by more mid-
level impulses rotating atop the ridge which will settle SW, and
just beyond this period has the potential for widespread showers and
tstms with heavy rain and some severe. SPC has the area in a MRGL
risk for late Monday.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...A potent shortwave ejecting from the main
closed low across the western U.S. will move across the area
Monday night. This along with a front at the surface further
combined with timing spells trouble in the way of a MCS and
possible severe weather across the CWA. Model guidance is in
unusual excellent agreement on these features as well. We are
maintaining likely pops for a good part of the overnight hours
as there should be a good trailing stratiform event as well. SPC
has the entire area in a Marginal Risk but cautions of a
possible upgrade in later releases. Tuesday looks wet as well
with the front lingering in the area or just to the south.
However, experience has shown that NVA in the wake of these type
of features kinda wins out so confidence is lower for Tuesday
regarding pops. At least it will be much cooler with, depending
on insolation most areas remaining below 90.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...Cold frontal boundary is progged to be
south of the forecast area Wednesday morning, though not as far
south as previous model runs. Also, ECMWF/GFS are both
indicating a weak low to develop along the remnant front,
somewhere off the South Carolina, or perhaps southeast North
Carolina coast. The 12Z GFS is quick to dissipate this feature
by Wednesday night, ahead of a 500 mb shortwave moving eastward
and off the Carolina coast on Thursday. The ECMWF is more
bullish with the development of this low, however the 12Z run
pushes it off to the northeast ahead of the 500 mb ridge which
builds eastward over the eastern U.S. late week into the
weekend. Either scenario would result in little direct impacts
on our tangible weather.

The approach of a late-week cold front will maintain the
potential for unsettled weather into the weekend, as it will
likely stall somewhere in the area. Overall, it will be
difficult to rule out some degree of shower and thunderstorm
development in the CWA during any period of the extended
forecast, however at this time, Wednesday would seem to have the
lowest chance, assuming a slightly more stable surface layer.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 00Z...VFR through the TAF valid period except vicinity
convection this evening. Have included VCTS at all TAF sites
for this evening. Confidence is low in timing and areal coverage
thus will cover with AMD's and threat to the terminals. Showers
and thunderstorms will move offshore overnight leaving VFR and
enough wind to prevent any fog. Winds from the S/SW early this
evening will become westerly by morning.

A similar setup on Monday with S/SW winds ahead of a cold front
which will likely trigger showers and isolated TSRA during the
late morning and afternoon.

Extended Outlook...Mostly VFR. Mainly afternoon showers and
thunderstorms each day with short duration flight category
restrictions possible, except for Monday into Tuesday when a cold
front brings showers and thunderstorms.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 610 PM Sunday...Seabreeze winds currently gusting to 22
knots at Wrightsville Beach, 21 knots at North Myrtle Beach,
and 19 knots at Kure Beach will take some time to diminish this
evening as another low-level jet organizes as the sun sets.
Thunderstorm activity becoming more widespread across interior
eastern NC and the western portions of SC could push strong wind
gusts across the waters this evening well ahead of any actual
storms. These can sometimes be identified on weather radar as
'fine lines' of low reflectivity moving quickly away from
thunderstorms. Small upward edits have been made to forecast
wind speeds through the evening hours, otherwise we're watching
storms closely. Discussion from 300 PM follows...

Gusty S/SW winds around 15 kts will increase this evening up
towards 20 kts as the gradient tightens in response to the
pinching Piedmont trough inland. These winds will remain
elevated through the overnight as a trough pushes towards the
coast and then offshore briefly before dissipating. This turns
winds more to the SW during Monday with subtle decrease in speed
to 10-15 kts. Despite the gusty winds, significant seas should
remain just below SCEC thresholds as the SE swell remains less
than 2 ft, and the SW 5 sec wind wave reaches no higher than 4
ft. This will drive seas to 3- 4 ft this evening and tonight,
with some 5 fters possible across NC waters, but am not
forecasting SCEC criteria conditions. Wave heights will fall
back towards 2-3 ft Monday on the decaying wind speeds.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Erratic wind fields expected through most
of the period as a cold front will make a push south with
plenty of convection (MCS) while it is doing so. The best we can
do with the forecast (low confidence) is initial southwest
winds of 15-20 knots followed by basically "all of the above"
directions from southwest across southern zones to northeast
northern zones and east in between. A good consistent northeast
flow doesn't develop until the very end of the period albeit
with light wind speeds. Significant seas generally 2-4 feet.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...A frontal boundary is expected to be
south of the waters early Wednesday, resulting in light
northerly flow, at least into early afternoon, and a minimal
amount of shower and thunderstorm activity expected. The front
will wash out Wednesday night, with a return to southerly flow
by Wednesday evening. Weak low pressure along the boundary will
lift off to the northeast with minimal direct impacts expected
across area waters at this time, other than briefly reinforcing
the northerly flow on Wednesday. Models have been having trouble
coming into agreement on this feature, so overall confidence
associated with it remains low. Another frontal boundary will
drop south into the Carolinas on Friday, but at this time it
appears it will stall inland. Potential for scattered showers
and thunderstorms will increase Thursday and Friday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 8 PM EDT this evening for SCZ023-032-033-
     039-054>056-058-059.
     Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Heat Advisory until 8 PM EDT this evening for NCZ099-109.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
MARINE...None.

&&

SYNOPSIS...CRM
NEAR TERM...TRA/JDW
SHORT TERM...SHK
LONG TERM...CRM
AVIATION...MRR
Hazardous weather outlook, Jun 24, 8:07 PM EDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
807 PM EDT Sun Jun 24 2018

NCZ087-096-105>108-SCZ017-023-024-251000-
Robeson-Bladen-Inland Pender-Coastal Pender-Inland New Hanover-
Coastal New Hanover-Marlboro-Darlington-Dillon-
807 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Thunderstorms could become strong to severe this evening, with strong
wind gusts possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is marginal risk for severe thunderstorms Monday night into
Tuesday.

Heat index values could again reach 100 to 105 degrees Monday, as
well as Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-251000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
807 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Thunderstorms could become strong to severe this evening, with strong
wind gusts possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-109-110-SCZ032-033-039-054>056-058-059-251000-
Columbus-Inland Brunswick-Coastal Brunswick-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
807 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Thunderstorms could become strong to severe this evening, with strong
wind gusts possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is marginal risk for severe thunderstorms Monday night into
Tuesday.

A Heat Advisory may also be required Monday. Heat index values could
again reach 100 to 105 degrees Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

9

In the hours before

Special weather statement, Jun 24, 5:15 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
515 PM EDT SUN JUN 24 2018

NCZ087-096-242215-
Robeson NC-Bladen NC-
515 PM EDT SUN JUN 24 2018

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL ROBESON AND
NORTHWESTERN BLADEN COUNTIES UNTIL 615 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pembroke, or near Lumberton, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lumberton, Pembroke, Bladenboro, Smiths, Howellsville, Bladen
Community College, Abbottsburg, Tolarsville, Duart, Butters,
Hestertown, Buie, Robeson Community College, Barker Ten Mile, White
Oak, Clarkton, Dublin, Tar Heel, Mcdonald and Raynham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3452 7922 3473 7920 3482 7870 3449 7866
TIME...MOT...LOC 2115Z 272DEG 17KT 3464 7912

SHK
Special weather statement, Jun 24, 5:54 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington NC
554 PM EDT SUN JUN 24 2018

NCZ096-242245-
Bladen NC-
554 PM EDT SUN JUN 24 2018

...SPECIAL WEATHER STATEMENT FOR CENTRAL BLADEN COUNTY UNTIL 645 PM
EDT...

At 554 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elizabethtown, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elizabethtown, Rowan, Ruskin, Lisbon, Lagoon, Kelly, White Lake and
Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3475 7839 3473 7839 3470 7837 3467 7832
      3464 7831 3463 7832 3460 7829 3443 7825
      3453 7867 3475 7869 3478 7843
TIME...MOT...LOC 2154Z 272DEG 24KT 3462 7861

SHK
Special weather statement, Jun 24, 6:25 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
625 PM EDT SUN JUN 24 2018

NCZ105-106-242330-
Coastal Pender NC-Inland Pender NC-
625 PM EDT SUN JUN 24 2018

...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 730 PM EDT...

At 623 PM EDT, Doppler radar was tracking a strong area of
thunderstorms near Rooks, or 14 miles west of Burgaw, moving east at
20 mph. Strong storms are also moving into northern parts of the
county near Willard and Maple Hill.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Burgaw, Surf City, Hampstead, Topsail Beach, Penderlea, Point
Caswell, Maple Hill, Long Creek, Ashton, Rocky Point, Currie, Wards
Corner, The Borough, Woodside, White Stocking, Murray Town, Rooks,
Montague, Malpass Corner and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3433 7767 3435 7781 3438 7781 3439 7782
      3437 7788 3438 7790 3437 7792 3442 7823
      3446 7818 3450 7824 3458 7824 3473 7810
      3473 7801 3471 7798 3472 7768 3448 7758
      3444 7752
TIME...MOT...LOC 2223Z 270DEG 33KT 3455 7818

SHK
Local storm report, Jun 24, 7:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     MARINE TSTM WIND 1 ESE HAMPSTEAD         34.36N  77.68W
06/24/2018  M45 MPH          PENDER             NC   MESONET

            MEASURED BY VOLUNTEER WEATHER STATION NEAR THE
            INTRACOASTAL WATERWAY BEHIND THE SOUTH END OF TOPSAIL
            ISLAND.

&&

EVENT NUMBER ILM1800079

TRA
Special weather statement, Jun 24, 7:36 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wilmington NC
736 PM EDT SUN JUN 24 2018

NCZ105>107-250030-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
736 PM EDT SUN JUN 24 2018

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN PENDER COUNTY UNTIL 830
PM EDT...

At 736 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rocky Point, or 9 miles northwest of Rich Inlet, moving east at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Surf City, Hampstead, Topsail Beach, Topsail, Woodside, Edgecomb and
Scotts Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3443 7753 3440 7758 3431 7770 3433 7785
      3450 7783 3448 7758 3447 7757 3447 7756
      3446 7754 3444 7752
TIME...MOT...LOC 2336Z 273DEG 11KT 3442 7779

SHK
Special weather statement, Jun 24, 8:20 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington NC
820 PM EDT SUN JUN 24 2018

NCZ099-SCZ033-059-250115-
Columbus NC-Marion SC-Northern Horry SC-
820 PM EDT SUN JUN 24 2018

...SPECIAL WEATHER STATEMENT FOR WESTERN COLUMBUS...NORTH CENTRAL
HORRY AND NORTHEASTERN MARION COUNTIES UNTIL 915 PM EDT...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chadbourn, or 9 miles southwest of Whiteville, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Locations impacted include...
Whiteville, Tabor City, Loris, Chadbourn, Bethel, Fair Bluff, Nakina,
Redbug, Bughill, Southeastern Community College, Williams, Goretown,
Cherry Grove, Old Dock, Mollie, Sidney, Clarendon, Dulah, Crusoe
Island and Green Sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways. Lightning can strike 10
miles away from a thunderstorm.

&&

LAT...LON 3420 7845 3415 7854 3413 7854 3397 7878
      3423 7927 3428 7916 3425 7913 3429 7909
      3431 7904 3434 7903 3446 7878
TIME...MOT...LOC 0019Z 310DEG 16KT 3427 7884

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:20 PM EDTSpecial Weather StatementILMColumbus55 min
Jun 24, 8:43 PM EDTSevere Thunderstorm WarningILMColumbus47 min
Jun 24, 9:11 PM EDTSpecial Weather StatementILMBladen64 min
Jun 24, 9:16 PM EDTSevere Thunderstorm WarningILMColumbus59 min
Jun 24, 9:27 PM EDTSpecial Weather StatementILMPender48 min
Jun 24, 9:33 PM EDTSevere Thunderstorm WarningILMColumbus57 min
Jun 24, 9:57 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender63 min
Jun 24, 10:26 PM EDTSpecial Weather StatementILMBrunswick, New Hanover, Pender64 min
Jun 24, 10:50 PM EDTSevere Thunderstorm WarningILMPender33 min
Jun 24, 11:17 PM EDTSpecial Weather StatementILMPender28 min
Jun 24, 11:23 PM EDTSpecial Weather StatementILMNew Hanover37 min
Jun 24, 11:31 PM EDTSpecial Marine WarningILM29 min
Jun 24, 11:54 PM EDTSpecial Weather StatementILMNew Hanover51 min
Jun 25, 12:29 AM EDTSpecial Marine WarningILM61 min
Jun 25, 1:22 AM EDTSpecial Marine WarningILM23 min
Jun 25, 3:41 PM EDTSpecial Weather StatementILMRobeson34 min
Jun 25, 5:15 PM EDTSevere Thunderstorm WarningILMRobeson60 min
Jun 25, 5:27 PM EDTSpecial Weather StatementILMBrunswick63 min
Jun 25, 6:13 PM EDTSevere Thunderstorm WarningILMBladen, Columbus62 min
Jun 25, 6:18 PM EDTSpecial Weather StatementILMRobeson57 min
Jun 25, 6:38 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus67 min
Jun 25, 7:05 PM EDTSpecial Weather StatementILMNew Hanover25 min
Jun 25, 7:23 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender52 min
Jun 25, 7:48 PM EDTSpecial Weather StatementILMBrunswick57 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.